Alert archive / Ohio / Small Craft Advisories in 2010
Small Craft Advisory 49, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 8, 2010, 9:42 AM EDT. It took effect at Oct 8, 2010, 12:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2010, 9:42 AM EDT (13:42 UTC)
- In effect from
- Oct 8, 2010, 12:00 PM EDT
- Expired
- Oct 9, 2010, 3:02 AM EDT
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
878 WHUS71 KCLE 081342 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 942 AM EDT FRI OCT 8 2010 LEZ148-149-082145- /O.NEW.KCLE.SC.Y.0049.101008T1600Z-101009T0300Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 942 AM EDT FRI OCT 8 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. WESTERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON AND PRODUCE SMALL CRAFT CONDITIONS FROM GENEVA EAST ALONG THE LAKE SHORE TO RIPELY NEW YORK. WINDS WILL SUBSIDE THIS EVENING TOWARD MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
889 WHUS71 KCLE 081921 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 321 PM EDT FRI OCT 8 2010 LEZ148-149-090300- /O.CON.KCLE.SC.Y.0049.000000T0000Z-101009T0300Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 321 PM EDT FRI OCT 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. WESTERLY WINDS OF 15 TO 20 KNOTS LATE THIS AFTERNOON WILL CONTINUE TO PRODUCE SMALL CRAFT CONDITIONS FROM GENEVA EAST ALONG THE LAKE SHORE TO RIPELY NEW YORK. WIND AND WAVES WILL SUBSIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
442 WHUS71 KCLE 090213 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1013 PM EDT FRI OCT 8 2010 LEZ148-149-090900- /O.EXT.KCLE.SC.Y.0049.000000T0000Z-101009T0900Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1013 PM EDT FRI OCT 8 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT SATURDAY. SOUTHWESTERLY WINDS OF 10 TO 15 KNOTS OVERNIGHT WILL CONTINUE TO PRODUCE SMALL CRAFT CONDITIONS FROM GENEVA EAST ALONG THE LAKE SHORE TO RIPLEY NEW YORK. WINDS ARE EXPECTED TO DIMINISH AS A COLD FRONT MOVES SOUTH OVER THE LAKE TOWARD MORNING. AS THE WINDS DIMINISH...WAVES WILL SUBSIDE BELOW 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
906 WHUS71 KCLE 090702 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 302 AM EDT SAT OCT 9 2010 LEZ148-149-090815- /O.CAN.KCLE.SC.Y.0049.000000T0000Z-101009T0900Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 302 AM EDT SAT OCT 9 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 7:34 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 8, 7:34 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 734 AM EDT FRI OCT 8 2010 .SYNOPSIS... HIGH PRESSURE OVER REGION WILL WEAKEN SATURDAY AS A COLD FRONT MOVES THROUGH THE AREA FROM THE NORTH. THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT SUNDAY. ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH MONDAY AND AGAIN WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH PRESSURE RIDGE IS WEST TO EAST ACROSS OHIO AND PENNSYLVANIA TODAY AND IT WILL MOVE SLOWLY SOUTH. THE AIRMASS IS DRY SO NO CUMULUS IS EXPECTED. HOWEVER...SOME THIN CIRRUS MAY BRUSH THE NORTHEAST PORTION OF THE FORECAST AREA. WILL KEEP THE FORECAST SUNNY TO MOSTLY SUNNY. THE WINDS ALOFT MAY BE STRONG ENOUGH TO PREVENT A LAKE BREEZE EXCEPT THE FLOW WILL BE WESTERLY ENOUGH TO AFFECT THE TEMPERATURE AT ERIE. BASED ON WHAT HAPPENED YESTERDAY AND A LOCAL TEMPERATURE SCHEME WENT CLOSER TO THE WARMER MOS MAV NUMBERS FOR HIGHS. SOME ISOLATED AREAS OF FOG COULD DEVELOP THIS MORNING...BUT ITS COVERAGE IS TOO SMALL TO MENTION IN THE FORECAST/GRIDS AT THIS TIME. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... MOSTLY CLEAR TONIGHT AS A WEAK COLD FRONT WILL BE APPROACHING FROM THE NORTH. LOW TEMPERATURES ARE TOUGH...WENT A LITTLE COOLER THAN GUIDANCE ESPECIALLY AWAY FROM LAKE ERIE WHERE THE WINDS WILL BE LIGHTEST. ALL THE MODELS AGREE IN PUSHING THE COLD FRONT SOUTH THROUGH THE REGION ON SATURDAY. THE COLD FRONT SHOULD BE JUST SOUTH OF THE AREA BY EARLY SATURDAY AFTERNOON. JUST SOME CLOUDS WILL BE ASSOCIATED WITH IT. AT THIS TIME WILL KEEP THE FORECAST DRY...THE GFS HINTS AT SOME QPF ALONG THE LAKESHORE. WENT A LITTLE COOLER THAN GUIDANCE ESPECIALLY ALONG THE LAKESHORE WITH A NORTHEAST FLOW OFF A 60 DEGREE LAKE. SATURDAY NIGHT THE AREA WILL BE IN BETWEEN SYSTEMS. LOWS ARE TOUGH...THE NAM MOS AND GFS MOS GUIDANCE SEEM LOW BUT WITH SOME CLOUDS AROUND AS THE COLD FRONT WILL BEGIN TO MOVE BACK NORTH AS A WARM FRONT. PARTLY CLOUDY SUNDAY AS THE WARM FRONT MOVES THROUGH. THE GFS HINTS AT SOME QPF OVER NORTHEAST OHIO. AT THIS TIME KEPT IT DRY DURING THE DAY BUT THE NAM HINTS AT SOME QPF SUNDAY EVENING. THE MOISTURE IS ADEQUATE SO WILL INTRODUCE 20% POPS FOR THE EASTERN PORTION OF THE FORECAST AREA SUNDAY NIGHT. A FRONTAL SYSTEM WILL BE IN THE AREA MONDAY AND THIS WILL CAUSE A CHANCE OF SHOWERS AND THUNDERSTORMS. ADDED THUNDERSTORMS AS THE AIRMASS WILL BE UNSTABLE ENOUGH. && .LONG TERM /TUESDAY THROUGH THURSDAY/... THE PERIOD WILL START OUT WITH DRY WEATHER ON TUESDAY. BOTH THE LATEST GFS AND ECMWF BRING A SLOW MOVING COLD FRONT ACROSS THE AREA LATE WEDNESDAY. BOTH MODELS SHOW PRECIP REACHING THE AREA BY 00Z THURSDAY SO HAVE ADDED CHANCE POPS TO MOST OF THE AREA FOR WEDNESDAY AFTERNOON. UNSETTLED WEATHER WILL CONTINUE THROUGH THURSDAY AS THE FRONT WILL BE SLOW TO EXIT THE REGION. THE PREVIOUS FORECAST HAD CHANCE POPS FOR WEDNESDAY NIGHT AND THURSDAY AND THAT SEEMS REASONABLE FOR NOW. TEMPS BOTH TUESDAY AND WEDNESDAY WILL AVERAGE A GOOD 5 DEGREES ABOVE NORMAL BUT SEASONABLE READINGS ARE EXPECTED FOR THURSDAY. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... QUIET WEATHER WILL CONTINUE DURING THE PERIOD WITH HIGH PRESSURE CENTERED JUST TO THE SE. THERE WILL BE FEW IF ANY CLOUDS TODAY. LIGHT SW FLOW WILL INCREASE THIS MORNING AND THEN DIMINISH AGAIN THIS EVENING. .OUTLOOK...MAINLY VFR. && .MARINE... W TO SW FLOW WILL INCREASE ON THE LAKE AFTER DAYBREAK. COULD GET TO 20 KNOTS ON THE EAST END LATER TODAY. FORTUNATELY SPEEDS SHOULD BE A LITTLE LESS IN THE NEARSHORE WATERS AND NOT PLANNING ON A SMALL CRAFT ADVISORY. A FRONTAL BOUNDARY WILL SINK SOUTH ACROSS THE LAKE LATER TONIGHT AND SATURDAY. THIS WILL CAUSE THE FLOW TO BECOME E TO NE. MAY GET CLOSE TO SMALL CRAFT CRITERIA TOMORROW AFTERNOON. THE BOUNDARY SHOULD LIFT BACK NORTH ON SUNDAY AS LOW PRESSURE MOVES OUT OF THE PLAINS. THE FLOW WILL BECOME SW ON SUNDAY AND THEN NW SUNDAY NIGHT INTO MONDAY AS THE LOW EXITS THE REGION. N TO NW FLOW WILL CONTINUE INTO TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Oct 8, 4:19 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 419 AM EDT FRI OCT 8 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-090830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 419 AM EDT FRI OCT 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.